Vladimir Drozdov: "There are no miracle drugs"Natalia Gurevich, AIF Health No. 42 of October 16, 2008
Life today is such that we have no time to go to polyclinics and hospitals. So we are all engaged in self-medication. It stung in the side – we drink analgin, a headache – we swallow aspirin…
About how justified self-medication is, as well as what dangers are fraught with our favorite painkillers, our conversation today with Doctor of Medical Sciences, Professor of the Department of Gerontology and Geriatrics of the Moscow State Medical University Vladimir Drozdov.
We treat one thing and cripple the other– Vladimir Nikolaevich, there is probably no one in the whole world who has not had something hurt at least once in his life.
And many people just live with pain and constantly carry painkillers with them. How to cope with this trouble and not harm your health?– Pain syndrome is one of the most common syndromes, in connection with which a person begins to take medications on his own.
But the systematic use of any of the analgesic painkillers, no matter how harmless it may seem, is unacceptable without consulting a doctor. Because all painkillers analgesics have not only a positive effect, but also a fairly large number of side complications.
– In Russia, one of the most common painkillers is analgin, which has not been used in foreign practice for a long time. What can you say about this?– Yes, you are right, even in Germany, the birthplace of analgin, this drug is prohibited for distribution, since it has been proven that it gives a large number of complications, in some cases life-threatening.
Moreover, it practically does not depend on the dosage and duration of administration. A person can take analgin for one or two days and get a rather formidable complication.
– Fortunately, there are other painkillers besides analgin.– Nonsteroidal anti-inflammatory drugs belong to the second, most commonly used group of painkillers after analgin.
And the most common of them, of course, is acetylsalicylic acid, or aspirin. This group also includes such well-known drugs as nurofen, diclofenac, piroxicam, indomethacin, naproxen. All these drugs, in addition to the positive effect, have a pronounced negative effect, in particular, they affect the mucous membrane of the gastrointestinal tract. Almost 30% of patients who have been taking nonsteroidal drugs for a long time have small-point hemorrhages and bleeding in the mucous membrane of the stomach or small intestine. According to European statistics (there are no such statistics in the Russian Federation), the number of deaths directly related to the use of nonsteroidal anti-inflammatory drugs, as well as complications that arise in connection with their use, exceeds the number of deaths in automobile and railway accidents combined. Recently, there have been reports that drugs of the nonsteroidal anti-inflammatory group contribute to an increase in blood pressure. And their systematic intake can lead to a hypertensive crisis.
– But in addition to pills and injections, there are nonsteroidal anti-inflammatory ointments and gels. They're probably not that dangerous?– Nothing like that.
Any form of the drug: rectal candles, ointments, gels, tablets, injections – are equally dangerous, because no matter how you use them, they still enter the bloodstream.
– You didn't say anything about paracetamol. This is also an analgesic drug, and one of the most popular.– Paracetamol and paracetamol-containing drugs, such as panadol, kalpol, efferalgan, belong to the third group of painkillers and, we can say, are among the safest, but ... only if we are talking about a completely healthy person.
Yes, unlike aspirin, paracetamol does not irritate the stomach, but it is very insidious in relation to the liver. There are cases when taking paracetamol led to very serious consequences, up to fulminant (lightning-fast) liver failure. Therefore, no matter how harmless paracetamol may seem, you should not get carried away with it. The dosage should not exceed one gram per day for an adult. If more is needed to relieve pain, this is the first sign that you should consult a doctor.
Does it hurt? Go to the doctor!– Each of us has a home first aid kit at home.
What medicines should be stored in it just in case of fire?– In the home medicine cabinet, you need to keep medications that relate to first aid.
For example, if you cut yourself – so that there is something to treat and bandage the wound. Of course, it is necessary to have some kind of analgesic drug in the first aid kit, but you need to understand that you have it stored for an emergency. Accepted, relieved the pain – and to the doctor. Any, from the point of view of the patient, harmless pain, if you suppress it yourself with painkillers, can lead to very deplorable results. Very often, a person takes analgin for a headache for weeks or even months, and when he finally gets to the doctor, it turns out that his suffering is associated with high blood pressure. Or, for example, a person suppresses stomach pain and for a long time does not suspect that he has a stomach ulcer or duodenal ulcer. He has no pain characteristic of ulcers, and he simply does not attach importance to such trifles as heartburn and heaviness in the stomach. It is not uncommon for uncontrolled use of painkillers to lead to late diagnosis of oncological diseases.
– Vladimir Nikolaevich, are there any rules for the correct combination of medicines with food?- of course.
Drugs that lower blood pressure should in no case be used together with smoked meats and pickles. Antidepressants are "not friends" with beer, cheese, cream, coffee, beans, bananas. Preparations and vitamins containing iron cannot be combined with dairy food. In general, it should be noted that milk has a rather complicated relationship with medicines. Calcium present in milk interferes with the absorption of tetracycline preparations. Not only milk, but also any dairy product, including cottage cheese and yoghurts, interfere with the normal absorption of caffeine. Morning coffee while taking antibiotics in some patients can cause tremors and stomach discomfort. When taking any pain medication, spicy, spicy and fish dishes should be avoided.
– Are there any medications that can be taken with alcohol?– No, there are no such medicines.
Not only does alcohol negatively affect the absorption of drugs, a number of drugs form heavy compounds with alcohol that are toxic to the body.
No amateur activity!– It's no secret that the older a person gets, the more sores he has.
Accordingly, the number of medications he takes at the same time is growing. How do they interact with each other? Is it not possible, as in the proverb: we treat one thing, we cripple the other?– The more drugs the patient takes, the higher the probability of all kinds of drug complications and adverse reactions.
– Why are elderly people prescribed so many medications?– Because often an elderly person gets to different doctors for his various problems and each of these doctors prescribes his own medicine.
Geriatric doctors (specialists in the treatment of older people. – Ed.) are well aware that medications for elderly patients should be prescribed with great caution. A pill that put a person on his feet 20 years ago can put him in a hospital bed at the age of 60. Medications that work in the body of a young person for 4 hours, the elderly will "work" 6-8. In addition, there are diseases that require active treatment, and there are those that need to be corrected, for example, with some medicinal herbs.
Therefore, if the therapist prescribed you one medicine, the urologist – the second, the neurologist – the third, the oculist – the fourth, do not be lazy and go back to the therapist again. Let him analyze the drugs for compatibility, clarify the contraindications to their appointment, depending on other concomitant diseases. And don't self-medicate. Do not listen to the neighbors, do not believe the advertisements of miraculous medicines that promise to cure everything at once. Remember that your health is in your hands, and the doctor in this case is your assistant and ally.
Portal "Eternal youth" www.vechnayamolodost.ru16.10.2008